EconPapers    
Economics at your fingertips  
 

Nonstationary Discrete Choice: A Corrigendum and Addendum

Peter Phillips, Sainan Jin and Ling Hu
Additional contact information
Ling Hu: Dept. of Economics, Ohio State University

No 1516, Cowles Foundation Discussion Papers from Cowles Foundation for Research in Economics, Yale University

Abstract: We correct the limit theory presented in an earlier paper by Hu and Phillips (Journal of Econometrics, 2004) for nonstationary time series discrete choice models with multiple choices and thresholds. The new limit theory shows that, in contrast to the binary choice model with nonstationary regressors and a zero threshold where there are dual rates of convergence (n^{1/4} and n^{3/4}), all parameters including the thresholds converge at the rate n^{3/4}. The presence of non-zero thresholds therefore materially affects rates of convergence. Dual rates of convergence reappear when stationary variables are present in the system. Some simulation evidence is provided, showing how the magnitude of the thresholds affects finite sample performance. A new finding is that predicted probabilities and marginal effect estimates have finite sample distributions that manifest a pile-up, or increasing density, towards the limits of the domain of definition.

Keywords: Brownian motion; Brownian local time; Discrete choices; Integrated processes; Pile-up problem; Threshold parameters (search for similar items in EconPapers)
JEL-codes: C23 C25 (search for similar items in EconPapers)
Pages: 53 pages
Date: 2005-06
New Economics Papers: this item is included in nep-dcm, nep-ecm and nep-ets
Note: CFP 1214.
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (4)

Published in Journal of Econometrics (2007), 141(2): 115-130

Downloads: (external link)
https://cowles.yale.edu/sites/default/files/files/pub/d15/d1516.pdf (application/pdf)
Our link check indicates that this URL is bad, the error code is: 404 Not Found

Related works:
Journal Article: Nonstationary discrete choice: A corrigendum and addendum (2007) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:cwl:cwldpp:1516

Ordering information: This working paper can be ordered from
Cowles Foundation, Yale University, Box 208281, New Haven, CT 06520-8281 USA
The price is None.

Access Statistics for this paper

More papers in Cowles Foundation Discussion Papers from Cowles Foundation for Research in Economics, Yale University Yale University, Box 208281, New Haven, CT 06520-8281 USA. Contact information at EDIRC.
Bibliographic data for series maintained by Brittany Ladd ().

 
Page updated 2025-03-30
Handle: RePEc:cwl:cwldpp:1516